MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO COLONO SCOPE

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO COLONO SCOPE
Model Number EC-3490TLI
Medical Device Problem Codes Poor Quality Image (1408); Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
The endoscope had a smudged and blocked vision on lens-stream of water that is suppose to come out of water feeding channel was weak/not able to clear debris; any visual disturbance has potential for missing pathology." "loaner scope pilot colonoscope- smudge to left side of lens during colonoscopy; potential for missed pathology" "blurry image all over lens from scope pilot colonoscope; potential to miss pathology when this happens" "smudge to lens- a line from 2-7 o clock; potential for missed pathology" "blurriness to right lower quadrant on lens; potential for missed pathology" "blurriness to lens during colonoscopy; from 7-9 o clock position.Unable to assess the rest of colon accurately; unable to assess for pathology/potential for perforation" "blurriness to lens during colonoscopy; unable to assess colon for pathology/potential for perforation of colon".This event occurred at the time of during use.There was no report of patient harm.This event meets the requirements for fda reportability; however, submission of this report does not constitute an admission that medical personnel, user facility, importer, manufacturer or product caused or contributed to the event.
 
Additional Manufacturer Narrative
Investigation is in-process.If additional information becomes available, a supplemental report will be filed with the new information.
 
Additional Manufacturer Narrative
Correction information.B4: date of this report.D9: device available for evaluation? g6: follow up #1.H2:if follow-up, what type? h3:device evaluated by manufacture.H6: coding changed based on the investigation result.Additional information.H4:device manufacture date.Evaluation summary: pentax service records were reviewed.There was mention of a blurry image/image cloudy complaint.Evaluation found the distal lens was dirty/stained.Lens was replaced.The problem is intermittent and does not seem to be design related, but rather is impacted by the challenging environmental conditions in british columbia (insufficient colon prep and lipid rich contaminants) during colonoscopy.Site specific issues such as water quality are potentially a contributing factor.Improper reprocessing potentially caused image defects due to mucus adhesion during use.A device history record(dhr) review was performed by the manufacturer.The dhr review confirmed the endoscope was manufactured pentax medical miyagi on 23-feb-2012 under normal conditions, passed all required inspections, and was released accordingly.Also, there were no reworks or concessions and the dates of approval for shipment and actual date shipped were confirmed on 24-feb-2012.Pentax medical has not received any further information for this event and therefore, considers this medwatch report closed.

Brand Name
PENTAX
Common Device Name
VIDEO COLONO SCOPE
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 19600 12
JA  1960012
Manufacturer (Section G)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 19600 12
JA   1960012
Manufacturer Contact
william goeller
3 paragon drive
montvale, NJ 07645
8004315880
MDR Report Key18213288
Report Number9610877-2023-00262
Device Sequence Number20486352
Product Code FDF
UDI-Device Identifier04961333166619
UDI-Public04961333166619
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131855
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEC-3490TLI
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2023
Supplement Date Received by Manufacturer11/15/2023
Initial Report FDA Received Date11/27/2023
Supplement Report FDA Received Date01/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown